Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 7, 2023, 12:51 PM CDT for Atascosa County, Karnes County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2023, 12:51 PM CDT (17:51 UTC)
- Expired
- Apr 7, 2023, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Atascosa County, TX, Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 99 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
936
WGUS54 KEWX 071751
FFWEWX
TXC013-255-072100-
/O.NEW.KEWX.FF.W.0005.230407T1751Z-230407T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1251 PM CDT Fri Apr 7 2023
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southeastern Atascosa County in south central Texas...
Southwestern Karnes County in south central Texas...
* Until 400 PM CDT.
* At 1251 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Recent heavy rains have left
soils saturated. Additional rainfall will quickly lead to runoff.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Karnes City, Falls City, Coy City, Deweesville, Fashing, Hobson
and Peggy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2889 9819 2893 9813 2894 9812 2902 9799
2886 9781 2877 9807 2877 9808 2877 9809
2878 9809 2879 9810 2878 9811 2877 9812
2875 9815 2873 9817 2873 9818 2869 9828
2883 9827
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
QUIGLEY2 follow-up statements
931
WGUS74 KEWX 071954
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
254 PM CDT Fri Apr 7 2023
TXC013-255-072100-
/O.CON.KEWX.FF.W.0005.000000T0000Z-230407T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atascosa TX-Karnes TX-
254 PM CDT Fri Apr 7 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON FOR SOUTHEASTERN ATASCOSA AND SOUTHWESTERN KARNES
COUNTIES...
At 254 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain has shifted to the east of the Flash Flood Warning area.
However, additional rainfall amounts up to 1 inch are possible
within the next hour if the rain band nearby pushes a little to the
north. Flash flooding could be ongoing due to heavy rain the past
few hours.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Karnes City, Falls City, Coy City, Deweesville, Fashing, Hobson
and Peggy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2889 9819 2893 9813 2894 9812 2902 9799
2886 9781 2877 9807 2877 9808 2877 9809
2878 9809 2879 9810 2878 9811 2877 9812
2875 9815 2873 9817 2873 9818 2869 9828
2883 9827
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
OB005
WGUS74 KEWX 072052
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
352 PM CDT Fri Apr 7 2023
TXC013-255-072102-
/O.EXP.KEWX.FF.W.0005.000000T0000Z-230407T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atascosa TX-Karnes TX-
352 PM CDT Fri Apr 7 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 4 PM CDT THIS AFTERNOON FOR
SOUTHEASTERN ATASCOSA AND SOUTHWESTERN KARNES COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 2889 9819 2893 9813 2894 9812 2902 9799
2886 9781 2877 9807 2877 9808 2877 9809
2878 9809 2879 9810 2878 9811 2877 9812
2875 9815 2873 9817 2873 9818 2869 9828
2883 9827
$$
27What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 6:21 AM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Apr 7, 6:21 AM CDT, 6 hours 30 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 621 AM CDT Fri Apr 7 2023 ...New AVIATION... .SHORT TERM... (Today through Saturday) Issued at 230 AM CDT Fri Apr 7 2023 High pressure at the surface and west-southwesterly flow aloft persist today through Saturday. Increasing forcing ahead of a mid level impulse in the flow aloft will lead to numerous to widespread showers today. Isolated thunderstorms are possible due to weak elevated instability with mid level lapse rates around 7 C/km. Locally heavy rains of an inch or two are possible as PWs remain around 150 percent of seasonal normals with some training of cells expected. This may cause new or renewed flooding especially in areas that received heavy rains since Wednesday night. Due to the thick cloud cover and rain, temperatures will not warm much with highs today actually close to the normal low temperatures for this time of year. The mid level impulse exits to our east late tonight. Forcing will wane with showers and thunderstorms ending. Only a slight drop in temperatures is expected with lows within a few degrees of normal. Although, the impulse will be well east of our area on Saturday, cannot rule out a few isolated showers due very weak isentropic lift mainly in the morning hours. The cloud cover will thin allowing for warmer, though still well below normal high temperatures on Saturday. && .LONG TERM... (Saturday night through Thursday) Issued at 230 AM CDT Fri Apr 7 2023 Skies could clear our in the evening Saturday, and the soaked soils and light winds will probably lead to some patchy fog. The boundary layer remains very moist, so low clouds may limit the fog potential and also limit the warming potential for Sunday. Models have been trending cooler on MaxT not only for Sunday but also Monday through Wednesday. Looking at dprog/dT of the upper pattern reveals that a shortwave trough over the Southern Plains Sunday amplifies more sharply over TX as it digs south. The past 3 or so runs of the GFS has trended much wetter with this deepening system generating a broad QPF of 1/4 inch to 1 inch over areas east of Hwy 281 Monday. The NAM and ECM runs show a similar trend but with much lighter QPF and lower PoPs. By midday Tuesday the upper low wraps into a cut-off pattern over the northern Gulf. This could bring some wrap-around moisture, clouds, possibly some rain chances for eastern counties. The low is then suggested to wobble slowly east along the Gulf coast until becoming less influential over TX by Thursday. The three extra days of cold air advection should help maintain a mostly cool trend for the start of Spring, but a weak ridging pattern over TX by Friday could return us to warmer than normal temperatures by next weekend. && .AVIATION... (12Z TAFS) Issued at 621 AM CDT Fri Apr 7 2023 Poor flying conditions will deteriorate further over most areas this morning, then continue tonight into early Saturday. IFR CIGs with MVFR VSBYs in SHRA can be expected most of the time with LIFR CIGs and IFR/LIFR VSBYs possible in heavier SHRA/TSRA. Although SHRA/TSRA end tonight, LIFR CIGs will linger until rising to MVFR by midday on Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 56 51 68 55 / 100 40 10 0 Austin Bergstrom Intl Airport 55 50 67 54 / 90 40 10 0 New Braunfels Muni Airport 57 51 70 55 / 90 40 0 0 Burnet Muni Airport 54 49 67 52 / 90 50 10 0 Del Rio Intl Airport 61 55 77 59 / 70 20 0 0 Georgetown Muni Airport 54 50 67 53 / 100 50 10 0 Hondo Muni Airport 56 52 72 55 / 90 30 0 0 San Marcos Muni Airport 56 50 68 54 / 90 40 0 0 La Grange - Fayette Regional 56 53 65 57 / 80 50 0 0 San Antonio Intl Airport 57 52 70 55 / 100 40 0 0 Stinson Muni Airport 58 53 71 56 / 90 40 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...04 Long-Term...18 Aviation...04
Hazardous weather outlook, Apr 7, 2:12 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 212 AM CDT Fri Apr 7 2023 TXZ171>173-183>194-202>209-217>225-228-080715- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 212 AM CDT Fri Apr 7 2023 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to widespread showers and isolated thunderstorms are expected today into tonight. Locally heavy rains of an inch or two are possible. This may lead to new or renewed flooding especially in areas that received heavy rains since Wednesday night. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:55 PM CDT | River Flood Warning | EWX | DeWitt | 67 hr |
| Apr 6, 11:48 PM CDT | River Flood Warning | EWX | Goliad, Karnes | 57 hr |
| Apr 7, 8:19 AM CDT | Areal Flood Advisory | EWX | Atascosa, Gonzales, Karnes, Wilson | 8 hr |
| Apr 7, 9:06 AM CDT | River Flood Warning | EWX | DeWitt | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.